MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 8.5MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. FLIPCUTTER II, SHORT 8.5MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number FLIPCUTTER II, SHORT 8.5MM
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by the sales rep, that during an acl repair procedure, the surgeon drilled and prepped the tibia with no issue.Upon insertion of the flipcutter, ar-1204as-85, into the joint, the surgeon noticed that the tip was bent and broken.The surgeon had to bend and break the flipcutter to get it removed from the tibia.All the pieces were removed and the case was completed using an ar-1897s guide wire set , ar-1208l, 8mm cannulated drill and ar1209l, 9mm cannulated drill.Additional information provided 5/8/2019: all fragments were removed from the original drill hole without having to create an unplanned incision.When the surgeon switched to the ar-1897s, he had to drill a full tunnel.

Brand Name
FLIPCUTTER II, SHORT 8.5MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8654966
Report Number1220246-2019-01119
Device Sequence Number1831165
Product Code HWE
UDI-Device Identifier00888867004429
UDI-Public00888867004429
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberFLIPCUTTER II, SHORT 8.5MM
Device Catalogue NumberAR-1204AS-85
Device Lot Number900489390
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2019
Initial Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;